MAUDE Adverse Event Report: PHILIPS MEDICAL SYSTEMS INTELLISPHERE EVENT MANAGEMENT; COMMUNICATION SYSTEM

PHILIPS MEDICAL SYSTEMS INTELLISPHERE EVENT MANAGEMENT; COMMUNICATION SYSTEM
Model Number 866030
Health Effect - Clinical Codes Cardiac Arrest (1762); Death (1802)
Date of Event 09/10/2019
Type of Reportable Event Death
Additional Manufacturer Narrative
Philips product support specialist (pss) spoke to the customer, and reviewed paging logs from the iem paging system.The customer needed the iem activity log proving the device was assigned okay to the appropriate person in philips iem on (b)(6) 2019 at 10:06:00.The message log and activity log did show that the device was assigned: the final status of this alarm message was "rejected", which means the phone assigned in vocera software was not able to accept the message because the person assigned in vocera was not onsite at the time of the alarm.Per the sites iem system administrator, the customer's clinical team seems to know iem is secondary but still prefers to use iem as primary.There was no malfunction of the philips paging system; this is considered user error.The investigation found that one alarm message was delivered from bed 334:1 on (b)(6) 2019 at 10:06:00 am to the vocera phone system.The final status of this alarm message was "rejected" indicating the phone assigned in the vocera software was not able to accept the message, because the person assigned in vocera was not onsite at the time of the alarm.Regarding the site relying on the philips emergin paging system for primary alarming, per the emergin ifu, "the intellispace event management software provides healthcare professionals with supplemental information about patient alarms, technical alarms, nurse call alarms and system information messages (events).The product can route all or subsets of this information to selective remote devices such as pagers, phones, or marquees.Receipt of alarm messages or events by the external device, is not confirmed and delivery to the end device is not guaranteed.The primary alarm notification is the device producing the alarm or event.This product line is not intended to provide real-time information, nor is it a source of patient alarms, nor is it a replacement for alarming devices." the device remains at the customer site.No subsequent calls logged for this device/issue.No further investigation is warranted at this time.
 
Event or Problem Description
The customer reported that they need activity log for (b)(6) 2019 at 10:06am for bed rm 334 tele-v-fib/tach, due to a recent paging issue related to telemetry alerts with the emergin (iem) paging system (part 865206).The site relies on the philips iem paging and vocera phone system for primary alerts.The patient had a cardiac arrest and died.

Brand Name
INTELLISPHERE EVENT MANAGEMENT
Common Device Name
COMMUNICATION SYSTEM
Manufacturer (Section D)
PHILIPS MEDICAL SYSTEMS
3000 minuteman road
andover MA 01810
MDR Report Key9125090
Report Number1218950-2019-07383
Device Sequence Number14087598
Product Code MSX
UDI-Device Identifier00884838031746
UDI-Public(01)00884838031746
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
K102974
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Biomedical Engineer
Type of Report Initial
Report Date (Section B) 09/13/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number866030
Was Device Available for Evaluation? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/13/2019
Initial Report FDA Received Date09/26/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Death;